I have been taking Codydramol for over 12 years, recently with an Opiod I have neuropathy & arthritis. GP put me on just Tramadol that day!

I have been taking 200-300mg of Tramadol SR & 8 Paracetamol but my pain has increased, I have suffered cramps, anxiety attacks, tremors, trembling, weakness, extreme irritability, confusion, tiredness, agoraphobia, lack of confidence, increase in depression, crying without reason, feeling suicidal, increasing strength of never ending pain etc. the list continues. By accident I was out of my prescribed Paracetamol & took Paracetamol & Codeine, after 3 doses of 2 tablets I started feeling slightly better. Could I be suffering withdrawal from the 12 years on Codydramol as they are highly addictive? Can anyone advise me what I should do please I am in agony. I hope someone can help me I am lost & unsure!

3 Replies

  • Hi jenzza13.. I too years ago had all the codene meds..from slow release to fast..I felt very I'll when stopped.. but now on fast morpie..dreading coming off this..been on meds 8 years..had it too.can't sleep.eat.want to get up..its OK needing pain meds.its coming off them..they are addictive.. but few week later had morpine.. went..even now feel feverish..and don't knew if its what's wrong with me..or meds..I've too got arthritis.. and joint pain..feel tired all time..what's wrong with me..I am going nuts ..sorry not helping...not been good day xxx

  • I would say your symptoms sound like withdrawal but I'm not a doctor just someone who had a codeine addiction for 20 years. I found some of the story lines on tv where they made out that people had a psychological addiction rather than just a physical one nothing like my experiences. I took painkillers as prescribed but got such bad diarrhea when I stopped plus sickness sweats etc. In the end I weaned myself off. I waited till the withdrawal symptoms started and then took my codeine until I was taking only the smallest dose morning and evening then I started taking the morning one a bit later so the gap got larger. In the end I took one alternate days.

    I would suggest you talk to someone medically qualified such as doc or nurse practitioner. I'm not qualified to advise you.

    If it is withdrawal your body will try every trick in the book to convince you to take the codeine including making you think your pain is so bad that only codeine will work. You can do it and I wish you luck but it might be unpleasant for a few weeks

  • just want to say that I admire you for your perseverance and common sense, as I to am suffering so badly with pain that I been driven to distraction and that managing day to day pain is what drives my day, and although I'm on pregabalin it does not last long, when I need more I remember coming off them before and the trouble I had with the psychological issues as well as the pain, so reading your post has reminded me , and I am very worried about how I'm going to deal with problems down the line as the pain get's worse , and boy is the pain getting worse.

    So I'm a bit more aware and reminded of the pitfalls of going on to opioid's and other addictive drugs to cope with my pain, and I'm just about at the end of my tether with just using pregabalin as I get little relief from it now as it is so reading your post makes me want to not start any drug ,but pain being as it is ??

    But I wish you well with handling your withdrawal's Grumpya

You may also like...